Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Fractured foot and have intense burning in toes while elevating foot. Cause?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Fractured foot almost a week ago - when elevating foot I have intense burning in toes ( non fractured) which is only relieved by lowering leg and placing foot on the floor - is my elevation too high ? Is this a side effect of injections I'm taking against DVT ?
Posted Wed, 16 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 2 days later
Brief Answer:
Yes, it can be due to excessive elevation.

Detailed Answer:

I have studied your case.
Due to limb elevation there can be compression of spinal nerve root leading to tingling numbness in your toes and pain.
Therefore, I will advise you to elevate leg less than whatever you are doing it now and you should be comfortable at that level. Ideally, you can elevate around 30 cm on bed.

There are numerous side effect of inject able anticoagulant but your symptoms are not due to those injections.

For these symptoms analgesic and neurotropic medication can be started. And continue your calcium tablet with vitamin D.
I will advise to check your vit B12 and vit D3 level.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor